MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 2.4MM TI VA LOCKING SCREW STARDRIVE 16MM-STERILE; PLATE, FIXATION, BONE

OBERDORF SYNTHES PRODUKTIONS GMBH 2.4MM TI VA LOCKING SCREW STARDRIVE 16MM-STERILE; PLATE, FIXATION, BONE
Model Number 04.210.116
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2018, the patient underwent open reduction internal fixation (orif) surgery for distal radius fracture with the variable angel-locking compression (va-lcp) two-column volar distal radius plate and the locking screws.On (b)(6) 2019, the patient underwent the removal surgery due to bone healing.During the removal surgery, the surgeon found that the 2 proximal screws and 1 distal screw had been broken.The surgeon could remove the distal screw, but he couldn¿t remove the 2 proximal screws because the surgeon didn¿t want to make more incision.The 2 screws remained in the patient, and the surgeon closed the incision.The surgery was delayed by less than thirty (30) minutes.After the surgery, the surgeon confirmed that the 2 proximal screws had been broken in (b)(6) 2019, according to the x-rays.The surgeon commented that the screws might have some problems.No further information is available.Concomitant device reported: titanium variable angle locking compression plate (part #: 04.111.631s, lot #: l760010, quantity #: 1), titanium variable locking screw (part #: 04.210.114s, lot #: unknown, quantity #: 1), titanium variable locking screw (part #: 04.210.116s, lot #: unknown, quantity #: 3), cortex screw (part #: 402.876s, lot #: l456665, quantity #: 1).This report is for one (1) 2.4mm ti va locking screw stardrive 16mm this is report 3 of 3 for complaint (b)(4).
 
Additional Manufacturer Narrative
Device was received on 09/30/2019.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Corrected data: awareness date reported on follow up 1 report as 9/10/2019 but should have been 9/30/2019.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation site: cq zuchwil selected flow(s): damage.Visual inspection: the complaint screw is broken into two pieces.The head section has separated from the shaft.There are damages on the threaded shaft section and inside the star drive visible.Also the thread on the head section is deformed.Dimensional inspection: due to the damages the relevant dimension could not be measured.However, the parts conformed to dimensional specifications at the time of manufacturing and passed inspection requirements.Document/specification review: the manufacturing specification were reviewed, and this lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.The material was reviewed and was confirmed to meet the specification with no non-conformance noted.Summary: the received condition of the complaint agrees with the complaint description since the screw is broken as claimed by the customer.The received condition of the screw is concordant with the complaint description and the complaint condition is confirmed.We are not aware of any other complaint for this article- and lot combination.Unfortunately we are not able to determine the exact cause which has led to the breakage.Due to the strongly damaged screw we can only assume that mechanical overload situation during removal has led to the breakage.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot this mre review is for sterilization procedure only part: 04.210.116s , lot: l995961, manufacturing site: selzach , supplier: (b)(4), release to warehouse date: jul 31, 2018 , expiry date: jul 01, 2028.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Non-sterile 04.210.116 / h641808 was manufactured in us, monument.Manufacturing location: monument.Manufacturing date: may 16, 2018.Part number: 04.210.116, 2.4mm ti va locking screw stardrive 16mm.Lot number: h641808 (non-sterile).Lot quantity: 239.Work order traveler met all inspection acceptance criteria.Inspection sheet, mill shaft thread / head thread / flute, ns069869 rev e met all inspection acceptance criteria.Packaging label log (pll) lmd rev ac was reviewed and determined to be conforming.Component part(s) reviewed: pat number: 04.211.016.999, 2.8mm ti screw blank 16mm 02.7 variable angle w/sd8 lot number: h583507.Lot quantity: 920.Twenty- one pieces were scrapped in cell at op #40, bag/label, final blank sort, after being dropped.Work order traveler met all inspection acceptance criteria apart from the twenty-one pieces noted.Inspection sheet, in-process dimensional, ns070568 rev e met all inspection acceptance criteria.Part number: 04.210.120.999, 2.8mm screw blank 31mm no head turn/no point w/sd8 lot number: h542365 lot quantity: 941 work order traveler met all inspection acceptance criteria.Part number: 23032, tialnbci2.78 lot number: h494830 lot quantity: 694 lbs.Certified test report supplied by perryman company dated oct 23, 2017 was reviewed and determined to be conforming.Lot summary report dated oct 30, 2017 met all inspection acceptance criteria.Raw material receiving/putaway checklist met all inspection acceptance criteria.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device history review oct 15, 2019: dhr reviewed this lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM TI VA LOCKING SCREW STARDRIVE 16MM-STERILE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9153586
Report Number8030965-2019-68995
Device Sequence Number14097382
Product Code HRS
UDI-Device Identifier10886982118523
UDI-Public(01)10886982118523
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K102694
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.210.116
Device Catalogue Number04.210.116S
Device Lot NumberL995961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2019
Initial Date Received by Manufacturer 09/10/2019
Supplement Date Received by Manufacturer09/10/2019
10/21/2019
10/29/2019
Initial Report FDA Received Date10/03/2019
Supplement Report FDA Received Date10/18/2019
10/21/2019
11/15/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORTSCR Ø2.7 SELF-TAP L16 TAN; VA LOCKSCR Ø2.4 SELF-TAP L14 TAN; VA LOCKSCR Ø2.4 SELF-TAP L16 TAN; VA LOCKSCR Ø2.4 SELF-TAP L16 TAN; VA LOCKSCR Ø2.4 SELF-TAP L16 TAN; VA-LCP-2-COLUMN DRP2.4 VOLAR LE SHAFT 3H
Outcome Attributed to Adverse Event Required Intervention;